Confound at medhelp.org


#1

http://www.medhelp.org/posts/Dermatology/What-do-I-have/show/1227384

[quote]By Confound | Apr 25, 2010

I’ve been suffering with a very strange skin infection for the past 6 months. In October 2009, I caught a very bad case of impetigo, and was given antibiotics to combat it. In a couple weeks it cleared up, but in less than a week after treatment my skin broke out with these oozing, golden crusts once again. The dermatologist I was seeing prescribed all sorts of antibiotics to try to cure me, but all served to be only temporarily effective. All the drugs probably did my body more harm than good in the long run. At this point, on April 25, 2010, I’ve seen 3 dermatologists, 1 allergist, and 1 doctor for infectious diseases. They are all stumped and confused, but my current dermatologist believes that my acne may be contributing to this constant skin outbreak, and is treating my acne with Duac, Defferin, and Minocycline each once a day. He believes that if my acne problem gets managed, it will leave room for this unknown skin infection/inflammation to heal. Doesn’t seem to be helping so far unfortunately. It’s very frustrating, because I’ve been super-compliant with all my treatments and directions from the doctors, and every single culture they’ve ever taken (intra-nasal included) have come back NEGATIVE with no signs of staph of strep. Now this is really strange, because it suggests that this skin problem may not be bacterial. But antibiotics I’ve taken in the past seemed to help so what’s going on? I’ve also have had blood tests done to test for auto-immune problems, which also came back with nothing. My life is really at an all time low, and my relationships, grades, and employment options are all being sabotaged by this. I attached some pictures of some of my symptoms. Any suggestions would be greatly appreciated… I’m desperate for answers.

Pictures:
http://i956.photobucket.com/albums/ae47/pauloonguyen/ONE.jpg
http://i956.photobucket.com/albums/ae47/pauloonguyen/TWO.jpg
http://i956.photobucket.com/albums/ae47/pauloonguyen/THREE.jpg
The top 3 are more recent. The next picture is the impetigo I had back in October
http://i956.photobucket.com/albums/ae47/pauloonguyen/FOUR.jpg

This is the list of the drugs of failed drugs I’ve taken:
Azithromycin (250mg + 500mg) ineffective
Cephalexin (500 mg) temporarily effective
Augmentin (875-125mg) temporarily effective
Mupirocin (topical) helped earlier on, now ineffective
Altabax (topical) strongly allergic and made condition worse
Fluocinolone acetone (topical) ineffective
Clindamycin (topical) ineffective
Doxycycline HYC (100mg) temporarily effective
Bactrim temporarily effective
Cloderm (topical) helps in the short run
Eurax ineffective
(and currently)
Duac, Differin, Minocyline (helps acne only)

It’s interesting because topical steroids seem to help with the symptoms. I’m thinking that what I have now is no longer impetigo but maybe some sort of deep seeded dermatitis or inflammation. And since all my cultures have come back negative, it stands to reason. Presently my primary areas of outbreak are my nose (outside and inside), ears, around my mouth, and occasionally my lips. When I had impetigo 6 months ago, it was all over my face, ears, lips and legs. Thanks for reading, and once again, ANY input would be appreciated.[/quote]


Frankz (Belgium) at allergieplein.nl
#2

Not sure if this is similar to The Disease.

He mentions two problems: impetigo, followed by antibiotics, followed by an unknown disease. Which looks to me that “impetigo” and the unknown disease" were the same thing, but maybe it was not impetigo.

The problem differs from the other stories that I read in severity and one additional problem location: legs.

In our unknown disease, if something else than the face is also involved, then I would expect impetigo to be the case.

Would be interesting to look into the false negative statistics of impetigo and what the best way to diagnose impetigo is.

I also contacted him some months ago. This was his reply:

[quote]My condition seemed to improve in the later months of 2010 on it’s own; at least around my face and ears. I saw another dermatologist that prescribed me Protopic, which is a topical steroid alternative. He advised that I probably had some unique dermatitis that was a result of the bad impetigo and overload of medication. The protopic helped me a lot, but the dermatitis has since developed into eczema.

Today I still have break outs on my hands, arms and legs, but that’s normally from irritation or stress (e.g. washing hands a lot). I use a strong topical steroid to help keep the breakouts to a minimum.

Good luck on finding a solution for your condition. I understand how incredibly frustrating and depressing it can be.[/quote]
(Note that you have to watch out with topical steroid, because when you stop with them, they can cause topical steroid withdraw symptoms, which complicate things a lot.)

Note that there may be a relation between eczema and staph: